Tennessee, 2017High Wind in Tennessee, April 3, 2017
April 3, 2017 · NWS OHX · 1 event in 1 county or zone
A wake low that formed north of a decaying MCS caused strong and gusty south winds across western Middle Tennessee during the early morning hours of April 3. A wind gust to 59 mph was measured in Clarksville, but no damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wake low that formed north of a decaying MCS caused strong and gusty south winds across western Middle Tennessee during the early morning hours of April 3. A wind gust to 59 mph was measured in Clarksville, but no damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 2, 10:44 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 10:44 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1144 PM CDT Sun Apr 2 2017
.UPDATE...
FOR 06Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Precip associated with the upper shortwave has moved north a bit
faster than previous forecasts, so adjusted pops up a bit west of
I-65 this evening and for the rest of the area after 06Z. Radar
trends show that convection in central MS is weakening a bit as it
gets north of the warm front, and models are showing low values of
instability with early precip chances. A few areas are showing
embedded convection however so wanted to add mention of thunder. Mainly
have showers in this evening and early overnight with slight
chances for thunderstorms before better instability moves into the
area. Rest of the forecast looks to be on track for now.
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR still holding up well as our next weather system is on our
doorstep. Flight categories will begin to fall over the next
several hours at KCKV/KBNA and later for KCSV as rains start to
move into the mid-state. Cigs/vis should bottom out at MVFR
thought a couple hours of IFR a possible with heavier rains. Bigger
story will probably be the winds as gusty southerly conditions
will begin over the next several hours, persisting through the
rest of this TAF cycle.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........Unger
Hazardous weather outlook, Apr 2, 7:07 PM CST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
807 PM CDT Sun Apr 2 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-040115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
807 PM CDT Sun Apr 2 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few strong to severe storms will be possible Monday morning
mainly for areas south of I-40. Strong to damaging winds and large
hail will be the main threats. More storms will develop later in
the day, spreading these threats to all of Middle TN during the
afternoon and early evening hours.
A few strong to severe storms will also be possible on Wednesday
across all of Middle Tennessee. Strong to damaging winds and
large hail will be the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Monday and again on Wednesday.
Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
27
High Wind, Montgomery
- When
- April 3, 1:08 AM CST
- Where
- Montgomery forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
A wind gust of 51 knots (59 mph) was measured at the Clarksville Outlaw Field ASOS. No damage was reported anywhere in Montgomery County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 3, 2017$2.9 million · EF2 · 72 events
- Tornadoes and Damaging Winds in South Carolina, April 3, 20171 death · $315,000 · EF1 · 16 events
- Tornadoes and Hail in Georgia, April 3 to 5, 2017$232,000 · EF2 · 46 events
- Tornado and Hail in Alabama, April 3 to 5, 2017$508,000 · EF2 · 15 events
- Tornado and Flash Flood in Alabama, April 3, 2017$1.1 million · EF0 · 20 events
- Tornadoes and Hail in South Carolina, April 3, 2017$20 · EF2 · 18 events
- Flash Flooding and Hail in Florida, April 3 to 5, 2017$180,000 · 1.25 in hail · 23 events
- Damaging Winds in Arizona, April 3, 2017$100,000 · 56 kt wind · 2 events
- Winter Storm and Heavy Snow in New Mexico, April 3 to 5, 2017$50,000 · 61 kt wind · 14 events
- Strong Wind in American Samoa, April 3 to 4, 2017$53,000 · 1 event
- Damaging Winds in North Carolina, April 3, 2017$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, April 3, 2017$28,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 693480.